Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 20, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jul 20, 2021, 2:20 PM EDT for Miami-Dade County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 2:20 PM EDT (18:20 UTC)
Expired
Jul 20, 2021, 3:00 PM EDT
In force
40 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS82 KMFL 201820
SPSMFL

Special Weather Statement
National Weather Service Miami FL
220 PM EDT Tue Jul 20 2021
 
FLZ071-073-201900-
Inland Broward County FL-Inland Miami-Dade County FL-
220 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
300 PM EDT...

* At 219 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Miccosukee Resort, or 14 miles
  north of The Redland, moving north at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  The Redland, Intersection Krome And Kendall Drive, Miccosukee
  Resort, The Hammocks and Kendall West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2557 8048 2562 8074 2596 8070 2594 8040
TIME...MOT...LOC 1819Z 189DEG 7KT 2574 8058 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:25 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 20, 1:25 PM EDT, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
125 PM EDT Tue Jul 20 2021

.AVIATION(18Z TAFS)...
MVFR to VFR conditions continue where showers and thunderstorms
persist, generally toward PBI and APF into this afternoon,
otherwise VFR ceilings prevail. Expect most convection to
dissipate late this afternoon. Light southeasterly winds expected
through the TAF period, with another day of showers and
thunderstorms developing along the southeast coast just prior to
daybreak Wednesday and persisting north along the eastern coast
through the afternoon.

&&

.PREV DISCUSSION... (Issued 959 AM EDT Tue Jul 20 2021)

UPDATE...
Increased moisture continues to advect into the region with winds
becoming more southerly. Isolated to scattered showers have been
occurring over the Atlantic waters and the east coast. Overall
flow pattern will focus storms over northern portions of the CWA
this afternoon. With more moisture higher coverage then the
previous few days. The main impacts will be lightning, locally
heavy rainfall and gusty winds. Locally heavy rainfall with
repeated rounds of storms may lead to flooding concerns for
localized areas. No major changes to the forecast this morning.

High temperatures today will be in the low to mid 90s with heat
indices will be in the 100-107 range today with highest values
over the interior.

PREV DISCUSSION... (Issued 354 AM EDT Tue Jul 20 2021)

SHORT TERM...

Today through Wednesday...

Models depict high pressure centered over the western Atlantic
gradually migrating south and through the Bahamas today. Meanwhile,
a trough lingers over the SE CONUS with an associated sfc front
extending from LA to NC. In the tropics, a tropical disturbance over
the Central Caribbean Sea is expected to travel west northwest and
into the west Caribbean Sea today. Moisture associated with this
feature should bring an increase in moisture over SoFlo for the next
couple of days.

The overall synoptic pattern will keep general flow from the SSE
across the area today, further enhancing moisture advection. PWAT
values should be around 2 inches by this afternoon, with scattered
to numerous showers and thunderstorms favoring the western half of
the CWA.

For Wednesday, model solutions are in fair agreement in having the
trough/front complex over the SE CONUS drifting further south, which
in turn will push the sfc ridge right over SoFlo. This will result
in veering mid level winds to the SW, while flow at the sfc becomes
light and variable at times. Thus, sea breeze boundaries may again
become focal points for convection during the afternoon hours, with
potential for localized heavy rain and flooding, especially over the
east coast metro areas.

Temperatures remain warm with afternoon highs in the low-mid 90s,
and heat index values expected in triple digits each day.

LONG TERM...

Wednesday Night through Monday...

As a mid to upper level impulse lifts out of the northeastern United
States, the Bermuda High makes a brief comeback into South Florida
on Thursday. With the strengthening of the ridge, an enhanced
pressure gradient will allow for winds to strengthen slightly
during the day on Thursday. Drier air is advected into South
Florida during the day on Thursday, although there will still be
enough moisture in the boundary layer and enough insolation to
support isolated to scattered POPs throughout South Florida. The
greatest coverage for showers and thunderstorms will be across the
interior and Lake Okeechobee region as the increased easterly
winds should act to move the greatest shower and thunderstorm
chances away from the East coast metro areas during the afternoon
hours.

By Friday, moisture advects back into the region courtesy of a weak
surface boundary that moves southwards across the Florida Peninsula.
This feature will act to erode the Bermuda High across South Florida
and turn prevailing flow across the area southerly/southwesterly.
With the increase of moisture in the boundary layer combined with
efficient diurnal heating, scattered to numerous showers and
thunderstorms are possible on Friday, with the greatest coverage of
showers and thunderstorms forecast across northern portions of
the CWA and Lake Okeechobee region. Elevated rain chances will
continue into the weekend as forecast precipitable water values
remain close to 2 inches throughout this period. With
southerly/southwesterly flow continuing across the area through
the weekend, the greatest coverage of showers and thunderstorms
will continue to be across the Lake Okeechobee region and the
northern portions of the CWA each afternoon.

High temperatures are forecast to be in the upper 80s to lower to
mid 90s areawide, with heat indices soaring into the triple
digits.

AVIATION(06Z TAFS)...

Some VCSH possible later this morning, then some MVFR/IFR may affect
the Atl terminals this afternoon as showers and thunderstorms
develop along the Atlantic coast, mainly after 16Z. Outside of
thunderstorm activity, VFR should prevail.

MARINE...

SSE winds remain in the 10 kt range today, with generally good
boating conditions in place. Similar conditions should prevail
through much of the forecast period. Only exception will be during
thunderstorms, which will bring brief periods of rough seas and
gusty winds.

BEACHES...

The threat of rip currents continues to decrease over the Atlantic
beaches, while also remaining low over Gulf Coast beaches during the
next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  92  78  91 /  20  50  10  40
West Kendall     78  92  77  91 /  10  50  10  40
Opa-Locka        79  92  78  91 /  20  50  10  50
Homestead        78  91  78  90 /  20  40  10  40
Fort Lauderdale  80  91  79  90 /  20  50  10  40
N Ft Lauderdale  79  90  79  90 /  20  50  10  40
Pembroke Pines   78  91  78  91 /  20  50  10  50
West Palm Beach  78  92  77  91 /  20  60  10  40
Boca Raton       79  92  79  90 /  20  50  10  40
Naples           76  91  76  91 /  20  40  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Hallman
Today through Wednesday and Marine...Kelly
Wednesday Night through Monday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 20, 9:52 AM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
952 AM EDT Tue Jul 20 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
952 AM EDT Tue Jul 20 2021

...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON...
...LOCALIZED FLOODING POSSIBLE WITH HEAVIEST DOWNPOURS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: scattered to numerous thunderstorms, especially over
the east coast metro areas and Lake Okeechobee region. The primary
impacts will be lightning strikes, gusty winds, and locally heavy
rainfall.

Wind: A few storms could be strong enough to produce wind gusts up to
45mph.

Flooding: Localized flooding is possible with the heaviest
downpours, and instances of multiple rounds of heavy rain over the
same location.

Waterspouts: There is a slight chance of waterspouts over the
Atlantic waters this morning then over Lake Okeechobee and Gulf
waters this afternoon.

Temperature: Apparent temperatures will reach the slight to moderate
range, with possible values of 105 to 108 over much of the interior
this afternoon.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered thunderstorms are possible each day, with the greatest
coverage expected over the western half of South Florida during the
afternoon hours. Heat indices are forecast to climb into the low 100s
as the week progresses.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 20, 1:51 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Tue Jul 20 2021

FLZ067-068-168-201830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
151 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 230 PM EDT...

* At 150 PM EDT, Doppler radar was tracking a strong thunderstorm
  over Palm Beach Gardens, moving north at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
  Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
  Tequesta, Juno Beach, Ocean Ridge, Greenacres, Royal Palm Beach,
  Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis and
  Haverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2641 8003 2666 8035 2696 8029 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 1750Z 191DEG 26KT 2685 8018

HALLMAN
Special weather statement, Jul 20, 2:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
220 PM EDT Tue Jul 20 2021

FLZ071-073-201900-
Inland Broward County FL-Inland Miami-Dade County FL-
220 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
300 PM EDT...

* At 219 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Miccosukee Resort, or 14 miles
  north of The Redland, moving north at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  The Redland, Intersection Krome And Kendall Drive, Miccosukee
  Resort, The Hammocks and Kendall West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2557 8048 2562 8074 2596 8070 2594 8040
TIME...MOT...LOC 1819Z 189DEG 7KT 2574 8058

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 12:45 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Jul 20, 1:51 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Jul 20, 3:03 PM EDTSpecial Weather StatementMFLHendry42 min
Jul 20, 4:04 PM EDTFlash Flood WarningMFLBroward99 min
Jul 20, 4:37 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach66 min
Jul 20, 4:45 PM EDTSpecial Weather StatementMFLBroward45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.